Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2005, 12:38 AM CDT for Guthrie County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 12:38 AM CDT (05:38 UTC)
- Expired
- Jun 28, 2005, 1:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Guthrie County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 280538 SVRDMX IAC077-280630- /O.NEW.KDMX.SV.W.0178.050628T0538Z-050628T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1238 AM CDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUTHRIE COUNTY IN WEST CENTRAL IOWA. * UNTIL 130 AM CDT. * AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF GUTHRIE CENTER...OR 55 MILES WEST OF DES MOINES...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF MENLO BY 125 AM CDT. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN DES MOINES AT 1-800-759-9276. LAT...LON 4175 9473 4151 9470 4152 9431 4178 9437 $$ RUSSELL
2 follow-up statements
000 WWUS53 KDMX 280602 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 101 AM CDT TUE JUN 28 2005 IAC077-280630- /O.CON.KDMX.SV.W.0178.000000T0000Z-050628T0630Z/ GUTHRIE IA- 101 AM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GUTHRIE COUNTY UNTIL 130 AM CDT... AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF GUTHRIE CENTER...OR 55 MILES WEST OF DES MOINES. THE THIS STORM WAS MOVING NORTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF GUTHRIE COUNTY. * THE SEVERE THUNDERSTORM WILL BE... NEAR GUTHRIE CENTER AT 115 AM IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4175 9473 4151 9470 4152 9431 4178 9437 $$ RUSSELL
000 WWUS53 KDMX 280629 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 129 AM CDT TUE JUN 28 2005 IAC077-280639- /O.EXP.KDMX.SV.W.0178.000000T0000Z-050628T0630Z/ GUTHRIE IA- 129 AM CDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GUTHRIE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 126 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4175 9473 4151 9470 4152 9431 4178 9437 $$ RUSSELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:34 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 3:34 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT MON JUN 27 2005 .DISCUSSION... MAIN FORECAST PROBLEM IS WITH THE CONVECTION OVER THE NXT 48 HRS. INIT MCS DVLPG TNGT IN SWRN PORTION OF BOX 536 WL BE THE FIRST SHOT, WITH SCNDRY ROUND LATER TNGT. WITH STTN IN NRN IA SO WET AFTER WKND RAINS, WL HOIST FFA FOR AREAS N OF U.S. HWY 20 TNGT. NXT PROB IS WITH TEMPS ON TUE. NAM HAS BEEN VRY CONSISTENT WITH MCS AND SIG COOLER TEMPS. WL TEMPER HIGHS ON TUE AND KEEP 90S LMTD TO THE FAR SRN ZNS WITH 80S ELSE. WED SHUD BE WRMST DAY WITH 90S CNTRL AND S AND SOME 80S N. POTENTIAL FOR SIG OUTBREAK OF CONVECTION WED NGT. BEST SUPPORT TO THE N AND THERE IS POTENTIAL FOR CAPPING, HWVR IF IT DOES GO AND DVLPS BACK ALNG FNTL BNDRY AFT SNST THE POTENTIAL IS CERTAINLY THERE. REST OF WK SHUD BE QUITE. PSBL CNVCTN FOR LATE FRI NGT INTO SAT AS WAA SETS IN, BUT THAT DOES NOT LOOK TO BE A MAJOR EVENT. WRMG TREND INTO SUN BFR NXT FNT MOVS THRU SUN AND SUN NGT. CONSISTENCY GIVES CONFIDENCE IN THIS TIMING AND HV PCPN IN FCST TO REFLECT THIS. && .DMX WATCHES/WARNINGS/ADVISORIES...FFA N OF U.S. HWY 20 TNGT. &&
Hazardous weather outlook, Jun 27, 3:15 PM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT MON JUN 27 2005 IAZ017-023>028-033>039-281100- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 315 PM CDT MON JUN 27 2005 ...HEAVY RAIN AND FLOODING POSSIBLE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT. LATER TONIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL A MORE WIDESPREAD THREAT WILL BE HEAVY RAIN...ESPECIALLY NORTH OF HIGHWAY 20. MUCH OF THE AREA HAS SEEN 3 TO 6 INCHES OF RAIN SINCE FRIDAY EVENING...AND LOCAL AMOUNTS HAVE EXCEEDED 10 INCHES. NEW RAINFALL OF ONE TO TWO INCHES AND LOCALLY HIGHER AMOUNTS ARE ANTICIPATED TONIGHT WHICH COULD AGGRAVATE EXISTING FLOODING...AND ALSO PRODUCE ADDITIONAL FLASH FLOODING WITH WATER OVER ROADS...AND STREAMS AND CREEKS OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES IN THE MIDDLE TO UPPER 90S DURING PEAK HEATING OF THE AFTERNOON. THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MAY ALSO BE NEEDED WEDNESDAY NIGHT. IAZ004>007-015-016-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 315 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT. LATER TONIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL A MORE WIDESPREAD THREAT WILL BE HEAVY RAIN..ESPECIALLY NORTH OF HIGHWAY 20. MUCH OF THE AREA HAS SEEN 3 TO 6 INCHES OF RAIN SINCE FRIDAY EVENING...AND LOCAL AMOUNTS HAVE EXCEEDED 10 INCHES. NEW RAINFALL OF ONE TO TWO INCHES AND LOCALLY HIGHER AMOUNTS ARE ANTICIPATED TONIGHT WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES IN THE MIDDLE TO UPPER 90S DURING PEAK HEATING OF THE AFTERNOON. THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MAY ALSO BE NEEDED WEDNESDAY NIGHT. IAZ044>046-057-058-070-071-081-082-092-093-281100- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 315 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT. AFTER MIDNIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL MAINLY NORTH OF HIGHWAY 92...A MORE WIDESPREAD THREAT AREA WIDE WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES UP TO 100 DEGREES DURING PEAK HEATING OF THE AFTERNOON. THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT NORTH OF HIGHWAY 92 AND MAY ALSO BE NEEDED WEDNESDAY NIGHT. IAZ047>050-059>062-072>075-083>086-094>097-281100- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 315 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT. AFTER MIDNIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL MAINLY NORTH OF HIGHWAY 92...A MORE WIDESPREAD THREAT AREA WIDE WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES TO AROUND 100 DEGREES DURING PEAK HEATING OF THE AFTERNOON. THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT NORTH OF HIGHWAY 92 AND MAY BE NEEDED WEDNESDAY NIGHT. FAB
In the hours before
Local storm report, Jun 27, 7:02 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ACKLEY 42.55N 93.05W
06/27/2005 0.88 INCH HARDIN IA TRAINED SPOTTER
&&
GFORSTERLocal storm report, Jun 27, 7:06 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL ACKLEY 42.55N 93.05W
06/27/2005 0.88 INCH HARDIN IA TRAINED SPOTTER
INTENSE HAIL STORM IN TOWN OF ACKLEY.
&&
GFORSTERSpecial weather statement, Jun 27, 7:25 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 725 PM CDT MON JUN 27 2005 IAZ004>007-015>017-023>026-033>036-044>048-057>060-070>073- 280130- ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD- DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT- KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN- WEBSTER-WINNEBAGO-WORTH-WRIGHT- 725 PM CDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 536 FOR THE FOLLOWING AREA... IN IOWA THIS CANCELS 28 COUNTIES IN CENTRAL IOWA BOONE... DALLAS... HAMILTON... POLK... STORY... WEBSTER... IN NORTH CENTRAL IOWA CERRO GORDO... FRANKLIN... HANCOCK... HUMBOLDT... KOSSUTH... WINNEBAGO... WORTH... WRIGHT... IN NORTHWEST IOWA EMMET... PALO ALTO... POCAHONTAS... IN SOUTH CENTRAL IOWA MADISON... WARREN... IN SOUTHWEST IOWA ADAIR... CASS... IN WEST CENTRAL IOWA AUDUBON... CALHOUN... CARROLL... CRAWFORD... GREENE... GUTHRIE... SAC... THIS INCLUDES THE CITIES OF...ADEL...ALGONA...AMES...ATLANTIC... AUDUBON...BOONE...CARROLL...DENISON...DES MOINES...EAGLE GROVE... EMMETSBURG...ESTHERVILLE...FOREST CITY...FORT DODGE...GARNER... GREENFIELD...GUTHRIE CENTER...HAMPTON...HUMBOLDT...INDIANOLA... JEFFERSON...MASON CITY...NORTHWOOD...POCAHONTAS...ROCKWELL CITY... SAC CITY...WEBSTER CITY AND WINTERSET. IAZ027>028-037>039-049>050-061>062-074>075-280200- BLACK HAWK-BREMER-BUTLER-GRUNDY-HARDIN-JASPER-MAHASKA-MARION- MARSHALL-POWESHIEK-TAMA- 725 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 536 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN IOWA THIS WATCH INCLUDES 11 COUNTIES IN CENTRAL IOWA GRUNDY... HARDIN... JASPER... MARSHALL... POWESHIEK... TAMA... IN NORTH CENTRAL IOWA BUTLER... IN NORTHEAST IOWA BLACK HAWK... BREMER... IN SOUTH CENTRAL IOWA MAHASKA... MARION... THIS INCLUDES THE CITIES OF...GRINNELL...GRUNDY CENTER... IOWA FALLS...KNOXVILLE...MARSHALLTOWN...NEWTON...OSKALOOSA... PARKERSBURG...TAMA...WATERLOO AND WAVERLY.
Special weather statement, Jun 27, 8:29 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 829 PM CDT MON JUN 27 2005 IAZ027>028-037>039-049>050-061>062-074>075-280230- BLACK HAWK-BREMER-BUTLER-GRUNDY-HARDIN-JASPER-MAHASKA-MARION- MARSHALL-POWESHIEK-TAMA- 829 PM CDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 536 FOR THE FOLLOWING AREA... IN IOWA THIS CANCELS 11 COUNTIES IN CENTRAL IOWA GRUNDY... HARDIN... JASPER... MARSHALL... POWESHIEK... TAMA... IN NORTH CENTRAL IOWA BUTLER... IN NORTHEAST IOWA BLACK HAWK... BREMER... IN SOUTH CENTRAL IOWA MAHASKA... MARION... THIS INCLUDES THE CITIES OF...GRINNELL...GRUNDY CENTER... IOWA FALLS...KNOXVILLE...MARSHALLTOWN...NEWTON...OSKALOOSA... PARKERSBURG...TAMA...WATERLOO AND WAVERLY. FAB
Local storm report, Jun 27, 9:57 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL HUMESTON 40.86N 93.50W
06/27/2005 0.88 INCH WAYNE IA TRAINED SPOTTER
&&
STEACHOULocal storm report, Jun 27, 10:33 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL CORYDON 40.76N 93.32W
06/27/2005 1.00 INCH WAYNE IA BROADCAST MEDIA
REPORTED BY KCCI SPOTTER IN CORYDON
&&
GFORSTERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:16 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 44 min |
| Jun 27, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 54 min |
| Jun 27, 11:15 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 45 min |
| Jun 28, 12:16 AM CDT | Flash Flood Warning | DMX | Wayne | 6 hr |
| Jun 28, 1:45 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 30 min |
| Jun 28, 2:06 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.